Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 134, NWS Tulsa, OK

June 10, 2007Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 10, 2007, 12:39 PM CDT for Franklin County, Arkansas. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2007, 12:39 PM CDT (17:39 UTC)
Expired
Jun 10, 2007, 1:08 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 40 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 12:50 PM CDTTSTM WND DMGCharleston, ARNUMEROUS TREES DOWN/DAMAGED ACROSS THE CITY OF CHARLESTON. NO POWER IN CHARLESTON OR BRANCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 101738
SVRTSA
ARC047-101845-
/O.NEW.KTSA.SV.W.0134.070610T1739Z-070610T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 145 PM CDT

* AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR CHARLESTON...MOVING EAST AT
  10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BRANCH AND
  DENNING.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3538 9408 3521 9408 3539 9369 3545 9370

$$
1 follow-up statement
000 
WWUS54 KTSA 101808
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
108 PM CDT SUN JUN 10 2007

ARC047-101818-
/O.CAN.KTSA.SV.W.0134.000000T0000Z-070610T1845Z/
FRANKLIN AR-
108 PM CDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3538 9408 3521 9408 3539 9369 3545 9370

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:25 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 10, 10:25 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CDT SUN JUN 10 2007

.DISCUSSION...
SMALL AREA OF SHOWERS/THUNDERSTORMS LIFTING NORTHEAST INTO MISSOURI
LATE THIS MORNING. MOSTLY SUNNY SKIES ACROSS MUCH OF EASTERN
OKLAHOMA/NORTHWEST ARKANSAS HAS ALLOWED ATMOSPHERE TO ALREADY BECOME
UNSTABLE WITH MINIMAL CIN. AS WEAK DISTURBANCE OVER WESTERN OKLAHOMA
LIFTS NORTHEAST THIS AFTERNOON ATMOSHPERE EXPECTED TO BECOME VERY
UNSTABLE WITH SURFACE LIS EXCEEDING -10 DEG C.  ALTHOUGH DEEP
LAYER SHEAR WILL REMAIN MARGINAL...STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED TO AGAIN DEVELOP/PROPAGATE ALONG RESIDUAL/DEVELOPING
OUTFLOW BOUNDARIES AND IN ZONES OF STRONGER DIFFERENTIAL
HEATING/PREFERRED TERRAIN AREAS. HAVE RAISED POPS TO LIKELY FOR THIS
AFTERNOON ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AND
RAISED SEVERE WEATHER PROBABILITIES ACCORDINGLY.  ZFP/AFM/PFM
SENT...WILL UPDATE HWO SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....10
Hazardous weather outlook, Jun 10, 10:51 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT SUN JUN 10 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1051 AM CDT SUN JUN 10 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY TO MID AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY TO MID AFTERNOON.

DISCUSSION...
A WEAK UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA THIS
AFTERNOON. AHEAD OF THIS FEATURE...THE ATMOSPHERE WILL BECOME
VERY UNSTABLE BY EARLY AFTERNOON AS STRONG SURFACE HEATING
CONTINUES.  STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
IN THE HIGHER TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS BY EARLY TO MID AFTERNOON...WITH SCATTERED SEVERE
THUNDERSTORMS SPREADING ACROSS THE REMAINDER OF THE AREA ALONG
DEVELOPING OUTFLOW BOUNDARIES. VERY LARGE HAIL AND DAMAGING WINDS
WILL BE LIKELY WITH THE STRONGER CELLS. THE SEVERE THREAT IS
EXPECTED TO DIMINISH BY MID EVENING AS THE ATMOSPHERE BEGINS TO
STABILIZE WITH THE LOSS OF SURFACE HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED OVER THE
NEXT WEEK WITH SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS DEVELOPING EACH DAY. WEAK WIND FIELDS ALOFT WILL
LIKELY LIMIT THE SEVERE WEATHER CHANCES TO THE ISOLATED PULSE
SEVERE STORMS WHICH ARE COMMON IN SUMMER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 10, 7:31 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
731 AM CDT SUN JUN 10 2007

OKZ060-064-066-067-070-101300-
CREEK OK-MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
731 AM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE...WESTERN WAGONER...EASTERN CREEK AND
     SOUTHEASTERN TULSA

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

AT 731 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TULSA TO 3 MILES SOUTH OF GLENPOOL TO 6 MILES SOUTHWEST OF
STONEBLUFF...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...HECTORVILLE...LEONARD
...BIXBY...JENKS...GLENPOOL...BROKEN ARROW...STONEBLUFF...ONETA AND
HASKELL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3621 9609 3587 9605 3576 9560 3620 9579
Special weather statement, Jun 10, 8:14 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 AM CDT SUN JUN 10 2007

OKZ061-062-067-068-101400-
CHEROKEE OK-MAYES OK-ROGERS OK-WAGONER OK-
814 AM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     EASTERN WAGONER...SOUTHEASTERN ROGERS AND MAYES

IN EAST CENTRAL OKLAHOMA
     NORTHERN CHEROKEE

AT 814 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TIAWAH TO 4 MILES NORTH OF WAGONER...MOVING
NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...OAKS...CLAREMORE...INOLA...TIAWAH...PEGGS...
WAGONER...PRYOR...MAZIE...MURPHY...CHOUTEAU...LOCUST GROVE...ROSE...
SALINA...SPAVINAW...STRANG AND LANGLEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3629 9571 3592 9538 3614 9480 3619 9501
      3647 9501
Special weather statement, Jun 10, 8:51 AM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
851 AM CDT SUN JUN 10 2007

OKZ062-063-101430-
DELAWARE OK-MAYES OK-
851 AM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     DELAWARE AND NORTHEASTERN MAYES

AT 851 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM STRANG TO 3 MILES NORTHWEST OF ROSE...MOVING
NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...JAY...CHLOETA...ZENA...GROVE...ROSE...SPAVINAW...
STRANG...PENSACOLA...LANGLEY AND DISNEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3647 9522 3616 9508 3637 9456 3667 9472
Special weather statement, Jun 10, 12:06 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1206 PM CDT SUN JUN 10 2007

ARZ020-101730-
FRANKLIN AR-
1206 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SOUTHERN FRANKLIN

AT 1206 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHWEST OF CHARLESTON...MOVING EAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ALIX...CHARLESTON...
BRANCH...PETER PENDER...VESTA...MEG...DENNING AND ALTUS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3541 9408 3523 9409 3523 9393 3545 9369
Special weather statement, Jun 10, 12:24 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT SUN JUN 10 2007

ARZ002-101800-
CARROLL AR-
1224 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     NORTHEASTERN CARROLL

AT 1224 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DENVER...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OAK GROVE AND DENVER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3647 9347 3635 9341 3632 9327 3650 9327
Special weather statement, Jun 10, 12:26 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1226 PM CDT SUN JUN 10 2007

ARZ019-029-101800-
CRAWFORD AR-SEBASTIAN AR-
1226 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     NORTHERN SEBASTIAN

IN NORTHWEST ARKANSAS
     SOUTHERN CRAWFORD

AT 1226 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF VAN BUREN...MOVING EAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CONCORD...VAN BUREN...
ALMA...KIBLER...SHIBLEY AND DYER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3546 9438 3532 9436 3536 9415 3551 9412

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:06 PM CDTSpecial Weather StatementTSAFranklin24 min
Jun 10, 12:24 PM CDTSpecial Weather StatementTSACarroll36 min
Jun 10, 12:26 PM CDTSpecial Weather StatementTSACrawford34 min
Jun 10, 1:27 PM CDTSpecial Weather StatementTSACarroll33 min
Jun 10, 1:46 PM CDTSpecial Weather StatementTSACrawford29 min
Jun 10, 1:50 PM CDTSpecial Weather StatementTSAMadison25 min
Jun 10, 2:01 PM CDTSpecial Weather StatementTSACrawford29 min
Jun 10, 2:04 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian56 min
Jun 10, 2:36 PM CDTFlash Flood WarningTSACarroll114 min
Jun 10, 4:03 PM CDTSevere Thunderstorm WarningTSAMadison31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.